NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 4, 2013
Weight loss during TB Medication
I have been detected TB, and under medicaion, already one month completed. No fever, cough is reduce a lot, no flame, but after taking medicine feel some weakness. My weight is loss after medication start, total weight loss is 3.5 kg in one month. Also filling to eat, but from last 2 days need to go motion after 4 to 5 hrs of taking any food. Some time is watery. Can I take digheraia medicine?
Most patients who start treatment for tuberculosis will gain weight. This is one of the signs the doctor uses to see if the TB treatment is effective and that the patient is getting better. So the loss of weight after starting treatment is somewhat concerning. On the other hand, it is good that the cough and phlegm are decreasing.
Tuberculosis medications can cause problems with the liver. Patients with liver problems usually complain of increased tiredness, nausea, loss of appetite. Diarrhea would not be a typical problem.
I would not use a medication for diarrhea until you have been evaluated by your doctor.
So the weight loss you have noticed may be completely unrelated to TB or TB medications. It could be caused by a problem with your medications, or it may be related to your TB disease and will start to improve over the next few months. I would recommend consulting with your physician.
Catherine A Curley, MD, MS
Assistant Professor of Medicine
School of Medicine
Case Western Reserve University